# SDR QMLA1101200808049

- Difficulty date: November 1, 2008
- Submitted: November 13, 2008
- Operation: Air carrier
- Aircraft: N409UH
- Make and model: Bell 407
- Aircraft serial: 53422
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Stinger
- Part number: 206020110103
- Condition: Bent
- Location: Tailboom
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE IN A STABILIZED HOVER, ABOVE THE HOSPITAL LANDING PAD, THE PILOT REACHED UP TO SWITCH TO A DIFFERENT RADIO AND THE AIRCRAFT PITCHED TAIL DOWN AND THE TAIL STINGER IMPACTED THE CONCRETE PAD.  THE PILOT LANDED THE AIRCRAFT AND CONDUCTED A NORMAL SHUTDOWN.  THE PILOT IMMEDIATELY CALLED DISPATCH, TOOK THE AIRCRAFT OUT OF SERVICE, AND CALLED MAINTENANCE AND REQUESTED AN INSPECTION.  MAINTENANCE INSPECTED THE AIRCRAFT AND RETURNED IT TO SERVICE.  THE PILOT FLEW THE AIRCRAFT BACK TO THE HANGER AT KSLC AT THE END OF THE PILOTS SHIFT [ON THE FIRST OF NOVEMBER] AND FLEW IT TO AND FROM TIMPANOGOS [OREM BASE] THE NEXT DAY [NOVEMBER SECOND].  MAINTENANCE DETERMINED [ON NOVEMBER THIRD] THAT THE TAIL STINGER APPEARED TO BE BENT AND DECIDED TO CONDUCT A MORE DETAILED INSPECTION.  TAIL STINGER TOUCHED ON LANDING ON INITIAL INSPECTION DID NOT SEE THE BEND ON THE TAIL STINGER.  FOUND THE TAIL STINGER BENT ON 11/03/08.  REMOVED AND REPLACED TAIL STINGER.
